MAUDE Adverse Event Report: NUVASIVE, INC. ORTHOPEDIC MANUAL SURGICAL INSTRUMENT; ALGI COBB ELEVATOR

NUVASIVE, INC. ORTHOPEDIC MANUAL SURGICAL INSTRUMENT; ALGI COBB ELEVATOR
Model Number 6900222
Medical Device Problem Codes Material Separation (1562); Material Integrity Problem (2978)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation.A review of photographic images has been performed and confirm the reported event.Labeling review: ".The instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury." ".The physical characteristics required for many instruments do not permit them to be manufactured from implantable materials.If any broken fragments of instruments remain in the body of a patient, they could cause allergic reactions or infections.If an instrument breaks in surgery and fragments go into the patient, these pieces should be removed prior to closure and should not be implanted." no product has been returned.
 
Event or Problem Description
During an extreme lateral interbody fusion procedure it was reported the cobb elevator was inserted into the disc space and the distal part of the cobb broke off.Cobb was surgically removed, no patient injury reported.
 
Additional Manufacturer Narrative
Supplemental report submitted to update brand name and common device name of the initial report.

Brand Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Common Device Name
ALGI COBB ELEVATOR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7314940
Report Number2031966-2018-00020
Device Sequence Number10813313
Product Code LXH
UDI-Device Identifier00887517384324
UDI-Public00887517384324
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K172123
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number6900222
Device Lot NumberFD2220801
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date03/05/2018
Supplement Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR